Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue
Jun 27, 2007

Hello there,

I found out that I am HIV + in Feb 2007 and my recent blood test showed that my t-cell count is 262 and viral load is high. The doctor told me that I should start medications ASAP.

I live healthy, eat well and exercise regulary. During the day time I always feel sleepy and Fatigued. Are these common signs of HIV?

When I start medications will I feel more tired and fatigued?

Response from Dr. Daar

Thank you for your post.

Based upon the information provided I can't give you the definitive word as to what you should do. In particular it is important that you be evaluated for other causes of fatigue including other medical and/or psychiatric conditions. I always worry that we are too quick to attribute all symptoms to HIV without making sure more common causes of a specific symptom are not addressed. If such an evaluation has occurred and whatever else has been identified is being managed and you still feel fatigued then the symptom(s) may well be related to HIV.

With regards to starting antiretrovirals, most would agree that it should be seriously considered if your T cells are consistently less than 300 cells/uL. In most cases initiation of therapy should not make you feel tired/fatigued. In fact, it often makes people feel stronger.

The main thing is to make sure no other conditions are being missed and that if you decide to start treatment you work closely with your provider to make sure it is effective and well tolerated.

Best, Eric


Previous
Switching from AZT to Tenofovir?
Next
Fatigue and Meds

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement